Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 522, NWS Fort Worth, TX

September 29, 2011Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 29, 2011, 8:52 PM CDT for Tarrant County, Texas. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2011, 8:52 PM CDT (01:52 UTC)
Expired
Sep 29, 2011, 9:45 PM CDT
In force
53 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 33 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 8:55 PM CDTTSTM WND GST 602 E Haslet, TXMEASURED 51 KT GUST AT 855
Sep 29, 9:09 PM CDTTSTM WND GST 622 Sse Saginaw, TXMEASURED 53 KT GUST AT MEACHAM AIRPORT
Sep 29, 9:12 PM CDTTSTM WND DMGRiver Oaks, TXMULTIPLE TREES DOWN ON HOMES ON ROBERTS CUT OFF RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1124 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2883 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WUUS54 KFWD 300152
SVRFWD
TXC439-300245-
/O.NEW.KFWD.SV.W.0522.110930T0152Z-110930T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
852 PM CDT THU SEP 29 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 945 PM CDT

* AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTHEAST OF HASLET...AND MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KELLER AND GRAPEVINE AROUND 900 PM...
  PELICAN BAY AROUND 905 PM...
  COLLEYVILLE...EAGLE MOUNTAIN AND AZLE AROUND 910 PM...
  WATAUGA...NORTH RICHLAND HILLS AND SAGINAW AROUND 915 PM...
  BLUE MOUND AROUND 920 PM...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35W BETWEEN MILE MARKERS 49 AND 70...
I-20 BETWEEN MILE MARKERS 416 AND 420...
I-30 BETWEEN MILE MARKERS 2 AND 23...
I-820 BETWEEN MILE MARKERS 2 AND 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3299 9742 3298 9703 3268 9704 3265 9729
      3269 9755 3299 9754 3299 9744
TIME...MOT...LOC 0152Z 001DEG 17KT 3298 9729

$$
2 follow-up statements
414 
WWUS54 KFWD 300204
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
904 PM CDT THU SEP 29 2011

TXC439-300245-
/O.CON.KFWD.SV.W.0522.000000T0000Z-110930T0245Z/
TARRANT TX-
904 PM CDT THU SEP 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR TARRANT COUNTY...

AT 904 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES 
SOUTHEAST OF HASLET...MOVING SOUTH AT 20 MPH. AT 855 PM WINDS GUSTED 
TO 60 MPH AT ALLIANCE AIRPORT.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLLEYVILLE...EAGLE MOUNTAIN AND AZLE AROUND 910 PM CDT...
  WATAUGA AND SAGINAW AROUND 915 PM CDT...
  BLUE MOUND...NORTH RICHLAND HILLS...HURST AND BEDFORD AROUND 920 PM
  CDT...
  HALTOM CITY AROUND 925 PM CDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35W BETWEEN MILE MARKERS 49 AND 70...
I-20 BETWEEN MILE MARKERS 416 AND 420...
I-30 BETWEEN MILE MARKERS 2 AND 23...
I-820 BETWEEN MILE MARKERS 2 AND 31.

LAT...LON 3298 9725 3298 9703 3268 9704 3265 9729
      3269 9755 3291 9754 3299 9736 3299 9725
TIME...MOT...LOC 0204Z 001DEG 17KT 3292 9729

$$


85/NH
112 
WWUS54 KFWD 300227
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
927 PM CDT THU SEP 29 2011

TXC439-300245-
/O.CON.KFWD.SV.W.0522.000000T0000Z-110930T0245Z/
TARRANT TX-
927 PM CDT THU SEP 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR TARRANT COUNTY...

AT 927 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FORT
WORTH...MOVING SOUTH AT 20 MPH. AT 909 PM...A 61 MPH WIND GUST WAS 
RECORDED AT THE MEACHAM AIRPORT.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTOVER HILLS AND WHITE SETTLEMENT AROUND 935 PM CDT...
  DALWORTHINGTON GARDENS...PANTEGO AND ARLINGTON AROUND 940 PM CDT...
  FOREST HILL AND BENBROOK AROUND 945 PM CDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35W BETWEEN MILE MARKERS 49 AND 65...
I-20 BETWEEN MILE MARKERS 416 AND 420...
I-30 BETWEEN MILE MARKERS 2 AND 23...
I-820 BETWEEN MILE MARKERS 2 AND 31.

LAT...LON 3268 9704 3265 9729 3269 9755 3284 9755
      3289 9722 3298 9712 3298 9703
TIME...MOT...LOC 0227Z 004DEG 19KT 3278 9731

$$


85/NH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 6:49 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Sep 29, 6:49 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
649 PM CDT THU SEP 29 2011

.AVIATION...
WILL KEEP VCTS IN METROPLEX UNTIL 03Z...INSTABILITY IS
MARGINAL...AND WITH EVENING COOLING FEEL THREAT WILL BE OVER BY
THEN. HAVE REMOVED CB/VCTS FROM WACO COMPLETELY...NO CU FIELD
THERE AND TEMPERATURES DROPPING AS WELL.  84

&&

.PREV DISCUSSION... /ISSUED 324 PM CDT THU SEP 29 2011/
TEMPERATURES HAVE RAPIDLY WARMED UP TODAY AND AT 3
PM...TEMPERATURES WERE IN THE UPPER 90S ACROSS THE
REGION...APPROACHING 100 DEGREES IN MANY LOCATIONS. THE COLD FRONT
IS QUICKLY PROGRESSING THROUGH OKLAHOMA AND IS NEARING WICHITA
FALLS. THE PRE-FRONTAL WIND SHIFT IS LIKELY MOVING INTO OUR
NORTHWESTERN COUNTIES AT THIS TIME WITH THE TRUE FRONT ARRIVING IN
THE NEXT FEW HOURS. DID NOT ADJUST POPS FOR TONIGHT WITH THE
HIGHEST CHANCES FOR RAIN AT 30 PERCENT ACROSS THE WEST AND
SOUTHWEST COUNTIES THIS EVENING. ANY RAIN ACTIVITY THAT DOES OCCUR
THIS EVENING AND TONIGHT IS EXPECTED TO CLEAR THE CWA BY DAYBREAK
WITH THE FRONT ALSO MOVING THROUGH THE SOUTHERN COUNTIES BEFORE
DAYBREAK.

STRONG AND GUSTY WINDS ARE EXPECTED TO OCCUR BEHIND THE FRONT
OVERNIGHT AND INTO FRIDAY MORNING BUT WILL DIMINISH FRIDAY
AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO RELAX FROM NORTH TO
SOUTH. THERE WILL BE A SMALL WINDOW DURING THE LATE MORNING AND
EARLY AFTERNOON HOURS WHEN RED FLAG CONDITIONS WILL OCCUR ACROSS
THE SOUTHERN THIRD OF THE CWA. AFTER DISCUSSION WITH LOCAL FIRE
OFFICIALS...WILL ISSUE A FIRE WEATHER WATCH FROM 10 AM UNTIL 4 PM
TOMORROW. THIS WATCH COULD BE UPGRADED TO A RED FLAG WARNING
OVERNIGHT OR IF WIND SPEEDS ON FUTURE MODEL RUNS AND MOS GUIDANCE
DECREASE IN SPEED...A GRASS FIRE DANGER STATEMENT WOULD COVER THE
ENHANCED THREAT.

QUIET AND PLEASANT WEATHER IS EXPECTED FOR THE NEXT WEEK AS AN
UPPER LEVEL RIDGE SLOWLY PROGRESSES FROM WEST TO EAST ACROSS THE
REGION. TEMPERATURES FOR THE NEXT WEEK WILL REMAIN IN THE 50S AND
60S FOR LOWS AND 80S FOR DAYTIME HIGHS. SOME LOCATIONS COULD SEE
TEMPERATURES NEAR OR IN THE LOWER 90S SUNDAY THROUGH TUESDAY. A
DEEP TROUGH WILL DIG INTO THE PACIFIC WEST COAST LATE NEXT WEEK
AND SLOWLY PROGRESS EAST INTO THE PLAINS BY NEXT WEEKEND. THIS
TROUGH IS A SIGNIFICANT PATTERN CHANGE AND COULD BRING A CHANCE
FOR RAIN TO NORTH TEXAS. HOWEVER...THIS PATTERN CHANGE IS BEYOND
THE PERIOD OF THE FORECAST AND THE FORECAST REMAINS DRY AFTER
TONIGHT.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  60  82  54  84  58 /  20   5   0   0   0
WACO, TX              61  85  51  86  54 /  30  10   0   0   0
PARIS, TX             56  79  51  81  52 /  20   5   0   0   0
DENTON, TX            57  81  50  83  54 /  20   5   0   0   0
MCKINNEY, TX          59  81  50  83  53 /  20   5   0   0   0
DALLAS, TX            61  83  56  84  58 /  20   5   0   0   0
TERRELL, TX           61  82  53  83  54 /  20   5   0   0   0
CORSICANA, TX         62  85  52  84  55 /  20   5   0   0   0
TEMPLE, TX            62  85  51  85  55 /  30  10   0   0   0
MINERAL WELLS, TX     56  81  52  83  55 /  30   5   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR TXZ135-141>148-156>162-174-175.

&&

 /
Hazardous weather outlook, Sep 29, 3:37 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT THU SEP 29 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
337 PM CDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS THROUGH TONIGHT. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS
WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY NORTHEASTERLY WINDS...LOW RELATIVE HUMIDITIES AND DRY GRASSES
AND BRUSH WILL COMBINE TO CREATE FIRE WEATHER PROBLEMS FRIDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM MID FRIDAY MORNING
TO MID FRIDAY AFTERNOON ALONG AND SOUTH OF A COMANCHE TO ATHENS LINE.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY ACROSS THE
REST OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE EARLY
EVENING HOURS.

In the hours before

Special weather statement, Sep 29, 4:54 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
454 PM CDT THU SEP 29 2011

TXZ100-101-115-116-292300-
JACK TX-PALO PINTO TX-STEPHENS TX-YOUNG TX-
454 PM CDT THU SEP 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN JACK COUNTY
  NORTHWESTERN PALO PINTO COUNTY
  NORTHERN STEPHENS COUNTY
  SOUTHERN YOUNG COUNTY

AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHERN YOUNG...SOUTHWESTERN
JACK...NORTHWESTERN PALO PINTO AND NORTHERN STEPHENS COUNTY...MOVING
SOUTH AT 15 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...BRYSON...
GRAFORD...GRAHAM...CRYSTAL FALLS AND POSSUM KINGDOM STATE PARK.

HEAVY RAIN AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THESE STORMS.

LAT...LON 3294 9910 3296 9909 3297 9896 3313 9896
      3316 9894 3319 9823 3275 9826 3268 9909
TIME...MOT...LOC 2153Z 359DEG 11KT 3288 9892 3298 9840
Special weather statement, Sep 29, 8:22 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT THU SEP 29 2011

TXZ103-104-118-119-300200-
DALLAS TX-DENTON TX-TARRANT TX-COLLIN TX-
822 PM CDT THU SEP 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY
  NORTHERN DALLAS COUNTY
  DENTON COUNTY
  NORTHERN TARRANT COUNTY

AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
MCKINNEY TO 10 MILES NORTH OF LAKE LEWISVILLE TO 12 MILES SOUTHWEST
OF DENTON...MOVING SOUTH AT 20 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3318 9651 3285 9652 3280 9699 3284 9742
      3299 9742 3300 9739 3318 9739 3333 9694
TIME...MOT...LOC 0123Z 002DEG 16KT 3312 9661 3324 9695
          3312 9731

85/NH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:22 PM CDTSpecial Weather StatementFWDCollin, Denton38 min
Sep 29, 8:34 PM CDTSevere Thunderstorm WarningFWDDenton41 min
Sep 29, 9:12 PM CDTSevere Thunderstorm WarningFWDDallas63 min
Sep 29, 9:22 PM CDTSpecial Weather StatementFWDParker38 min
Sep 29, 9:39 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant66 min
Sep 29, 10:14 PM CDTSpecial Weather StatementFWDComanche, Mills31 min
Sep 29, 10:31 PM CDTSpecial Weather StatementFWDEllis, Hill, Navarro59 min
Sep 29, 10:34 PM CDTSpecial Weather StatementFWDHood, Somervell26 min
Sep 29, 10:41 PM CDTSpecial Weather StatementFWDMills34 min
Sep 29, 11:27 PM CDTSpecial Weather StatementFWDCoryell, Hamilton, McLennan63 min
Sep 29, 11:44 PM CDTSevere Thunderstorm WarningFWDHamilton37 min
Sep 30, 12:25 AM CDTSpecial Weather StatementFWDCoryell35 min
Sep 30, 12:42 AM CDTSpecial Weather StatementFWDBell63 min
Sep 30, 2:56 AM CDTRed Flag WarningFWDAnderson, Bell, Coryell, Falls, Freestone, Henderson and 7 more16 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.